Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Stiff neck, head pain. Taken Nurofen and Aspirin. Pain subsides after walking and exercising

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
For the six days, I have experienced a stiff neck and mild pain at the back of my head, which sometimes radiates around to the left side of my head. I took Nurofen and Aspirin for three days, which helped the condition. When I walk and exercise the pain subsides. It gets worse later in the day. Once I sleep at night to 1pm, it is fine. I admit to not having good posture at my work computer.
I should have added that I have worked long hours for the past three months, mainly at a desk. Due to this I have experienced a degree of stress.
Posted Mon, 10 Sep 2012 in Headache and Migraines
Answered by Dr. Sudhir Kumar 50 minutes later
Thank you for writing in.
You seem to be suffering from muscle tension headache, also referred to as tension headache. Tension headache is a common cause of headache and affects mostly younger people. Location of pain can be at the back of head or sides or front of head. The commonest location is at the back of head; associated neck pain is often present. Pain is more in the evenings and is aggravated with more work or stress. Headaches may interfere with daily activites. Not having a good posture at work and long working hours (as in your case) could have aggravated it.
Treatment is usually symptomatic. Analgesics are helpful. If pain persists for longer duration, tricyclic antidepressants (which are also helpful in tension headaches) such as amitryptiline and dosulpen (dothiepin) are prescribed.
Maintaining a good posture at work and regular neck exercises help in preventing the recurrence of tension headache.
Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor